MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 - patient was diagnosed with incisional hernia in the llq at previous colostomy site and midline incisional hernia thereby underwent laparoscopic repair with implant of composix e/x (device 1) and composix mesh (device 2).Per op notes, "all the omentum adherent to the abdominal was taken down.Adhesiolysis was performed.The incisional hernia in the prior colostomy site was noted in the llq was reduced.A composix e/x (device 1) was placed and tacked.Midline incisional hernia was noted and reduced.A composix mesh (device 2) was placed and tacked." on (b)(6) 2017 - patient was diagnosed with recurrent multiple incisional hernia and chronic open abdominal wall wound and mesh infection and abdominal pain thereby underwent open repair with excision of composix e/x (device 1), composix mesh (device 2) and implant of phasix st (device 3).Per op notes, "two wound openings were excised.Two areas of chronic wound infection penetrated down to the mesh (device 1 and 2).Cultures were obtained.Dense adherence between omentum and the underside of the prior meshes (device 1 and 2) were taken down.The infected old meshes (device 1 and 2) with tacks were excised entirely.The incisional hernias were noted and reduced the omentum.A phasix st (device 3) was placed and secured using sutures." on 24-jun-2017- patient had abdominal pain.On (b)(6) 2017 - patient had pain and some serosanguineous drainage from the lower aspect of incision was noted.On (b)(6) 2017 - patient had abdominal pain and shortness of breath for duration thereby underwent ct scan.On (b)(6) 2017 - patient had abdominal wall abscess was drained and wound vac was placed.Patient was restarted with bactrim.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This emdr represents the phasix st mesh (device 3).Additional supplemental emdrs were submitted to represent the composix e/x mesh (device 1) and composix mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25551992
Report Number1213643-2026-00771
Device Sequence Number14839585
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368(17)190328(10)HUBQ1388
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number1202025
Device Lot NumberHUBQ1388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight79 KG